• Similar Content

    • By Deleted account
      >Visits the doctors about HPPD, doctor doesn't know anything about HPPD
      >Tells doctor about persisting drug-induced hallucinations and panic attacks, gets referred to a drug and alcohol service
      >Makes it clear that there is no history of addiction or continued use, gets referred to psychiatrists
      >Open to suggestion, trying not to be classed as a drug-seeker, I accept the anti-psychotic prescription Seroquel
      >Takes Seroquel, makes HPPD worse, notifies doctors of this 
      >Is offered SSRI anti-depressants for panic attacks, rejected them
      >Prescribed antipsychotic Olanzepine (Zyprexa), which doesn't do anything for HPPD, and Diazepam (Valium) for panic attacks, which also does nothing
      >Moved to a mental health facility so that doctors can sort medication out
      >Psychiatrists conclude that panic disorder can fix itself and that the HPPD visuals are psychotic hallucinations
      >Prescribes Aripiprazole (Abilify), and took away the Diazepam, which made HPPD worse, and induced anxiety and hypertension (high blood pressure)
      Psychiatrists insist that benzo's are unsafe and should only be used short term due to risk of addiction, despite no history of addiction and the thousands of milligrams worth of any benzodiazepine it would take to actually be fatal. 
      Big fuck you to every single doctor out there who hasn't done their research and has treated every HPPD patient like this. I have already explained to them that the most effective treatment for HPPD include anti-convulsants, but they do not listen. Instead they want to chuck as many anti-psychotics and anti-depressants at me as possible, hoping that I will come across one that will eventually kill me. These doctors are not here to help, they are here to kill and deny effective treatment. Even if addiction were a problem (which is not if you do not abuse medicaiton),  I'd rather be addicted to a drug than have HPPD for the rest of my life. Now I will proceed to seek medication illegally because this medical system has failed me. 
       
       
       
    • By Soup21
      So a couple months ago I started having HPPD symptoms: visual snow, anxiety, tinnitus, problems with contrast, night vision, visual acuity (sharpness vs cloudy), depth perception kinda, halos, glare(light sensitivity). My symptoms were very distressing at first, but they aren't really that bad(especially compared to many people on here it seems). I've gotten used to a lot of them, and I don't really seem to have the brain fog and DP/DR a lot of people on here have, maybe on occasion but for the most part I'm free of them. Its only been 2.5 months so I'm hoping my sypmtoms will decrease/go away, though if they don't I can live with this. My main problem is I also have ADHD though, which complicates things, because taking my stimulant medication has made the snow and other visuals far worse, though it helps with adhd symptoms. I stopped taking my medication, and I was already having school problem, which really stresses me out. I heard from some people on keppra that it could improve my symptoms and maybe even make it so I could try my stim adhd meds again, though the data is rocky. I decided to try it out, and just started my Keppra regiment today with 500mg. I'm going to try this for around a month or so, hopefully the side effects aren't problematic &/or reduce or go away quickly if I have them. I'm optimistic that it will improve my symptoms, even if marginally. But the great thing is, even if it doesn't, I'm really taking it to see if it will allow me to take CNS stimulants without exacerbating my symptoms. For people on this site, as few as there were, that tried both Keppra and CNS stimulants, it seems to be a 100% success rate, so I'm hopeful. Also would be nice if I could drink on occasion without a 3-4 day HPPD exagerated hangover. 
       
    • By Gustav
      Hello!
      I've been on klonopin for 6 months now. It helps with frame rate problems in high doses (over 4mg/day) but i have never wanted to go so high. It also have helped me greatly with the visual snow and basicly reduced all my visual problems. 
      But in November i started to devolop tolerance so i have quit the klonopin after 6 months on 2mg/daily. 
      So now i'm on Lamictal 450mg/day that greatly reduces my visual snow,BFEP and negative afterimages. I will increase my dose soon and see if more positive things happends. But i still have much problems with frame rate problems, positive afterimages and tracers. 
      So now i'm thinking of adding medications to my Lamictal such as Sinemet and Tegretol. I've heard good things about Sinemet when it comes to positive afterimages, tracers and also that it makes the vision much smoother. I've heard some good things about Tegretol too. 
      Somebody that have tried this medications and had good results? I would verry much apreciate some help regarding this because it's a big problem for me.
      Thanks
    • By ddiddy66
      This is day 2
      250 mg 2x a day
      I also take Effexor
      symtoms:
      visual snow
      frontal head pressure
      trails
      brain fog
      fatigue
      DR/DP
      patterns moving
      walls breathing
      feel kinda crappy all the time
      I have not had anxiety attacks or general anxiety for years
      I've had HPPD for 25 years
      Day 2- only thing that might be from the med is I feel more impulsive, almost a little agitated.
Buddikaman82

Keppra and Sinemet- My Review

8 posts in this topic

I'veen taked sinemet with no positive results. The only thing at the moment that gives me some relief is klonopin, but time is a big healer. Im a lot better than a year ago (when hppd started). I want to try keppra and other meds, but im really "new" in this world, so maybe the best is wait a little more and see what happens.

Thanks for sharing your story

0

Share this post


Link to post
Share on other sites

Been working with Keppra for a couple weeks now. It is strange. Affect of visuals is minimal. However this time (had 3 starts before) it didn't give me emotional instability. However I do have irritability and easily speak my mind without the customary politeness people know me for.

Am at about 1100 mg per day. It is more sedating than other stuff tried. Not sure sedating is the right word. One day it completely blanked emotions. Was driving along and couldn't care less whether I was alive or someone jumped in front of me and put a bullet in my head (he'd probably miss hitting anything important B) as there is a lot of air in there). Noting this feeling I asked myself if I cared if I killed someone else ... and the idea didn't mean anything. Thought of discontinuing Keppra after that day but have continued and havent been so emotionally-blanked as that day either. Strange to be a sociopath for a day...

Time will tell if this med helps. The first couple tries improved DR so maybe with time this will improve. The constant 'invisible barrier' is irritating and not something to talk about with non-HPPDers ... as it makes no sense to the general public.

Hope this med helps others.

Am disapointed that Sinemet has not helped either of you two. Take care...

0

Share this post


Link to post
Share on other sites

I'm glad you've decided to join us sociopaths. lol ....When you say invisible barrier do you mean social inhibition or solely dp/dr (or something else)?

0

Share this post


Link to post
Share on other sites

Visual perception only. Sound, touch and emotions are intact. No 'existential' issues. Just everything I look at seems somehow not connecting ... like I'm in a transparent cage being separated.

0

Share this post


Link to post
Share on other sites

I know that damn invisible barrier lol... but my emotions and memories have some kind of delay

0

Share this post


Link to post
Share on other sites

Yeah i know the invisible barrier too..................you ever see Being John Malkovich...lol

Yep. The feeling of not being connected to your surroundings is what I classify DR as atleast in my case. That's one of the worst things about this disorder.

Being John Malkovich is a great movie. I just watched it the other night and immediately began to think about DR at the parts when they're looking through his eyes.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now